Oklahoma, 2008

Wildfire in Oklahoma, April 25, 2008

April 25, 2008 · NWS AMA · 1 event in 1 county or zone

The Texhoma Highway 95 Fire started around 1043 CST approximately four miles north and one mile west of Texhoma in Texas County off State Highway 95. No damage or injuries were reported.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

The Texhoma Highway 95 Fire started around 1043 CST approximately four miles north and one mile west of Texhoma in Texas County off State Highway 95. No damage or injuries were reported. The wildfire was contained around 1300 CST...and four hundred acres burned. Six fire departments responded to this fire.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 25, 5:55 AM CST, 4 hours 48 minutes earlier.

Area forecast discussion, Apr 25, 5:55 AM CST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
655 AM CDT FRI APR 25 2008

.AVIATION...
COLD FRONT IS THROUGH THE PANHANDLES LEAVING NORTHERLY WINDS BEHIND.
ANTICIPATE THE WINDS INCREASING A BIT AFTER SUNRISE...BUT SHOULD THEN
DECREASE BY 18 OR 19Z AS SURFACE HIGH PRESSURE BUILDS INTO THE
PANHANDLES. EXPECTING VFR CIGS THROUGH THE NEXT 24 HOURS WITH A FEW
CU POSSIBLE THIS AFTERNOON. WINDS WILL THEN SLOWLY VEER OT THE EAST
AFTER 21Z.

JJB

&&

.PREV DISCUSSION... /ISSUED 232 AM CDT FRI APR 25 2008/

DISCUSSION...
COLD FRONT WAS BLASTING THROUGH THE PANHANDLES THIS MORNING. WINDS
ARE BRIEFLY REACHING WIND ADVISORY CRITERIA FOR ABOUT AN HOUR OR
SO. BUT THEY ARE NOT EXPECTED TO BE SUSTAINED FOR 2 HOURS OR
LONGER...SO WILL NOT HOIST A WIND ADVISORY NOW. PRESSURE GRADIENT
WEAKENS THIS AFTERNOON AS SURFACE HIGH STARTS BUILDING IN...SO
WINDS WILL RELAX.

THE LIGHTER WINDS TONIGHT WILL NOT LAST LONG AS ANOTHER COLD FRONT
IS EXPECTED TO BLAST THROUGH THE PANHANDLES SATURDAY AFTERNOON.
THIS NEXT FRONT HAS UPPER LEVEL SUPPORT FROM A VIGOROUS SHORT WAVE
TROUGH ALOFT WHICH WILL ROTATE SOUTHWARD ACROSS THE NORTHERN
ROCKIES AND INTO THE CENTRAL HIGH PLAINS ON THE BACK EDGE OF THE
MEAN UPPER TROUGH OVER THE MIDWEST. AS THIS FRONT MOVES SOUTHWARD
SATURDAY NIGHT AND LOW LEVEL MOISTURE GETS PUSHED UP OVER THE
FRONT...SOME SHOWERS OR THUNDERSTORMS MAY BREAK OUT OVER THE
SOUTHEAST HALF OF THE TEXAS PANHANDLE. THE VIGOROUS SHORT WAVE
TROUGH WILL ALSO BE MOVING SOUTHEAST ACROSS THE SOUTHERN HIGH PLAINS
AT THAT TIME TO HELP FURTHER WITH THE LIFT. SO HAVE RETAINED SOME LOW
POPS OVER THE SOUTHEAST TEXAS PANHANDLE...BUT HAVE REMOVED THEM
FROM THE NORTHWEST CWA.

UPPER LEVEL RIDGE THEN BUILDS OVER THE PLAINS STATES BY EARLY NEXT
WEEK AND THAT IS WHERE IT WILL STAY THROUGH MUCH OF NEXT WEEK IN
BETWEEN TO STRONG UPPER TROUGHS. THERE IS SOME INDICATION THAT THE
PACIFIC NORTHWEST UPPER LEVEL TROUGH WILL MOVE SOUTHEAST FAR
ENOUGH TO PUT THE PANHANDLES UNDER A SOUTHWEST FLOW ALOFT ON THE
SOUTHEAST EDGE OF THE TROUGH BY WEDNESDAY AFTERNOON. IF THIS HAPPENS
THEN WE MAY SEE A DRYLINE DEVELOP ACROSS THE PANHANDLES. BUT RIGHT
NOW IT LOOKS LIKE THE DRYLINE WILL PUSH INTO WESTERN OKLAHOMA
BEFORE HELPING TO SET OFF ANY THUNDERSTORMS BY LATE WEDNESDAY
AFTERNOON AND WEDNESDAY NIGHT. WILL LEAVE THE DRY FORECAST THAT WE
HAVE GOING FOR NOW.

FIRE WEATHER...
WINDS WILL BE DECREASING THROUGH THE DAY AND THE RELATIVE HUMIDITIES
WILL BE HIGHER THAN YESTERDAY...SO NOT PLANNING ON ISSUING A RED
FLAG WARNING AT THIS TIME FOR TODAY. STRONGEST WINDS WILL BE BEHIND
THE FRONT ON SATURDAY...THEREFORE RELATIVE HUMIDITIES WILL ALSO BE
RECOVERING WHILE THE STRONGEST WINDS ARE GOING ON.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

14/15
Hazardous weather outlook, Apr 25, 5:00 AM CST, 5 hours 43 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
600 AM CDT FRI APR 25 2008

OKZ001>003-TXZ001>020-251800-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
600 AM CDT FRI APR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

WARM AND DRY AIR COMBINED WITH BREEZY WINDS WILL CREATE AN ELEVATED
FIRE DANGER TODAY FOR THE TEXAS AND OKLAHOMA PANHANDLES.

ALSO...THE BREEZY WINDS WILL REQUIRE BOATERS TO EXERCISE CAUTION ON
AREA LAKES TODAY.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE SATURDAY NIGHT ACROSS THE CENTRAL TO
SOUTHEASTERN PANHANDLES. AT THIS TIME...IT APPEARS THAT ANY STORMS
THAT FORM WILL REMAIN BELOW SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BROST

In the hours before

Local storm report, Apr 25, 7:22 AM CST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
822 AM CDT FRI APR 25 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0200 PM     WILDFIRE         22 SE DUMAS             35.64N 101.69W
04/24/2008  M300 ACRE        MOORE              TX   FIRE DEPT/RESCUE

            WILDFIRE LOCATED ON THE NORTHWEST SIDE OF LAKE MEREDITH
            JUST SOUTH OF FARM TO MARKET ROAD 3395 AND JUST EAST OF
            FARM TO MARKET ROAD 1913. WILDFIRE BURNED 300 ACRES AND
            WAS CONTAINED AT 0600 PM CDT. SUPRESSION FORCES WERE AIR
            ATTACK AIRCRAFT...ONE HELITANKER AND TWO DOZERS. NO
            DAMAGE AND NO INJURIES WERE REPORTED.

&&

EVENT NUMBER 00183

KJS
Local storm report, Apr 25, 7:30 AM CST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
830 AM CDT FRI APR 25 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0500 PM     WILDFIRE         6 NW CHANNING           35.74N 102.41W
04/24/2008  E400 ACRE        HARTLEY            TX   FIRE DEPT/RESCUE

            WILDFIRE WAS LOCATED WEST OF U.S. HIGHWAY 385 NORTH OF
            CHANNING AND BURNED ABOUT 400 ACRES. AIR TANKERS WERE
            REQUESTED BY THE TEXAS FOREST SERVICE. NO DAMAGE AND NO
            INJURIES HAVE BEEN REPORTED FROM THIS FIRE. THIS FIRE
            WAS STILL BURNING AS OF LATE THURSDAY. NO WORD ON
            CONTAINMENT YET.

&&

EVENT NUMBER 00184

KJS
Local storm report, Apr 25, 7:36 AM CST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
836 AM CDT FRI APR 25 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0500 PM     WILDFIRE         6 N CHANNING            35.77N 102.33W
04/24/2008  E400 ACRE        HARTLEY            TX   FIRE DEPT/RESCUE

            WILDFIRE WAS LOCATED JUST WEST OF U.S. HIGHWAY 385 AND
            JUST SOUTH OF COUNTY ROAD T NORTH OF CHANNING AND BURNED
            ABOUT 400 ACRES. AIR TANKERS WERE REQUESTED BY THE TEXAS
            FOREST SERVICE. NO DAMAGE AND NO INJURIES HAVE BEEN
            REPORTED FROM THIS FIRE. THIS FIRE WAS STILL BURNING AS
            OF LATE THURSDAY. NO WORD ON CONTAINMENT YET.

&&

EVENT NUMBER 00185

KJS
Local storm report, Apr 25, 7:37 AM CST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
837 AM CDT FRI APR 25 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0200 PM     WILDFIRE         22 SE DUMAS             35.64N 101.69W
04/24/2008  M300 ACRE        MOORE              TX   FIRE DEPT/RESCUE

            WILDFIRE LOCATED ON THE NORTHWEST SIDE OF LAKE MEREDITH
            JUST SOUTH OF FARM TO MARKET ROAD 3395 AND JUST EAST OF
            FARM TO MARKET ROAD 1913. WILDFIRE BURNED 300 ACRES AND
            WAS CONTAINED AT 0600 PM CDT. SUPRESSION FORCES WERE AIR
            ATTACK AIRCRAFT...ONE HELITANKER AND TWO DOZERS. NO
            DAMAGE AND NO INJURIES WERE REPORTED.

0500 PM     WILDFIRE         6 N CHANNING            35.77N 102.33W
04/24/2008  E400 ACRE        HARTLEY            TX   FIRE DEPT/RESCUE

            WILDFIRE WAS LOCATED JUST WEST OF U.S. HIGHWAY 385 AND
            JUST SOUTH OF COUNTY ROAD T NORTH OF CHANNING AND BURNED
            ABOUT 400 ACRES. AIR TANKERS WERE REQUESTED BY THE TEXAS
            FOREST SERVICE. NO DAMAGE AND NO INJURIES HAVE BEEN
            REPORTED FROM THIS FIRE. THIS FIRE WAS STILL BURNING AS
            OF LATE THURSDAY. NO WORD ON CONTAINMENT YET.

&&

EVENT NUMBER 00183 00185

KJS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Texas

When
April 25, 10:43 AM CST to 1:00 PM CST
Where
Texas forecast zone
Reported by
Fire Department/Rescue
Coordinates
36.748, -101.490 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, April 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 96235.